Alert archive / Virginia / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Wakefield, VA

February 5, 202124 counties in Virginia; Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this winter storm watch at Feb 5, 2021, 3:17 PM EST for 24 counties in Virginia; Dorchester County, Somerset County, Wicomico County, Maryland. It took effect at Feb 6, 2021, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 3:17 PM EST (20:17 UTC)
In effect from
Feb 6, 2021, 7:00 PM EST
Expired
Feb 6, 2021, 3:35 AM EST
In force
Issued by
NWS Wakefield, VA
All 27 counties

Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Amelia County, VA, Caroline County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Richmond, VA, Cumberland County, VA, Essex County, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Louisa County, VA, Lunenburg County, VA, Middlesex County, VA, New Kent County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Richmond County, VA, Westmoreland County, VA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS41 KAKQ 052017
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wakefield VA
317 PM EST Fri Feb 5 2021

VAZ048-060>062-066>069-509>516-060430-
/O.NEW.KAKQ.WS.A.0002.210207T0000Z-210207T1700Z/
Fluvanna-Prince Edward-Cumberland-Goochland-Lunenburg-Nottoway-
Amelia-Powhatan-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Including the cities of Bybee, Central Plains, Cunningham, 
Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, 
Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, 
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, 
Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, 
Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito,
Louisa, Mineral, Ashland, Mechanicsville, Bon Air, Midlothian, 
Chesterfield, Chester, Colonial Heights, Richmond, and Sandston
317 PM EST Fri Feb 5 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of up to 4
  inches with locally higher amounts possible.

* WHERE...Portions of central and south central Virginia.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MDZ021>023-VAZ064-075>078-083-085-517>522-060430-
/O.NEW.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-New Kent-Middlesex-Western King William-
Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Corbin, Burruss Corner, Cedar Fork, Dawn, 
Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Lewisetta, Alfonso, 
Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina,
Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, 
Orapax Farms, Quinton, Talleysville, Grafton, Harmony Village, 
Church View, Cooper, Healys, Jamaica, Nesting, Aylett, 
King William, West Point, Beazley, Biscoe, Henley Fork, 
Indian Neck, Newtown, Owenton, Saint Stephens Church, 
King And Queen Court House, Tappahannock, and Dunnsville
317 PM EST Fri Feb 5 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of up to 4
  inches with locally higher amounts possible.

* WHERE...Portions of southeast Maryland and east central, 
  eastern and north central Virginia.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

http://www.weather.gov/akq
2 follow-up statements
499 
WWUS41 KAKQ 060047
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wakefield VA
747 PM EST Fri Feb 5 2021

VAZ048-060>062-066>069-509>516-060900-
/O.CON.KAKQ.WS.A.0002.210207T0000Z-210207T1700Z/
Fluvanna-Prince Edward-Cumberland-Goochland-Lunenburg-Nottoway-
Amelia-Powhatan-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Including the cities of Bybee, Central Plains, Cunningham, 
Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, 
Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, 
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, 
Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, 
Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito,
Louisa, Mineral, Ashland, Mechanicsville, Bon Air, Midlothian, 
Chesterfield, Chester, Colonial Heights, Richmond, and Sandston
747 PM EST Fri Feb 5 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 4
  inches with locally higher amounts possible.

* WHERE...Portions of central and south central Virginia.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

MDZ021>023-VAZ064-075>078-083-085-517>522-060900-
/O.CON.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-New Kent-Middlesex-Western King William-
Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Corbin, Burruss Corner, Cedar Fork, Dawn, 
Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Lewisetta, Alfonso, 
Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina,
Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, 
Orapax Farms, Quinton, Talleysville, Grafton, Harmony Village, 
Church View, Cooper, Healys, Jamaica, Nesting, Aylett, 
King William, West Point, Beazley, Biscoe, Henley Fork, 
Indian Neck, Newtown, Owenton, Saint Stephens Church, 
King And Queen Court House, Tappahannock, and Dunnsville
747 PM EST Fri Feb 5 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 4 
  inches with locally higher amounts possible.

* WHERE...Portions of southeast Maryland and east central, 
  eastern and north central Virginia.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

http://www.weather.gov/akq
534 
WWUS41 KAKQ 060835
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wakefield VA
335 AM EST Sat Feb 6 2021

MDZ022-023-060945-
/O.CAN.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
Wicomico-Somerset-
Including the cities of Salisbury, Crisfield, and Princess Anne
335 AM EST Sat Feb 6 2021

...WINTER STORM WATCH IS CANCELLED...

$$

VAZ048-061-062-069-509>511-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0000Z-210207T1700Z/
/O.NEW.KAKQ.WS.W.0002.210207T0300Z-210207T1800Z/
Fluvanna-Cumberland-Goochland-Powhatan-Western Louisa-
Eastern Louisa-Western Hanover-
Including the cities of Bybee, Central Plains, Cunningham, 
Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills, 
Hawk, Raines Tavern, Reeds, Stoddert, Goochland, 
Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, 
Clayville, Genito, Louisa, Mineral, and Ashland
335 AM EST Sat Feb 6 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Portions of central Virginia.

* WHEN...From 10 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ064-517-519-521-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
/O.NEW.KAKQ.WS.W.0002.210207T0300Z-210207T1800Z/
Caroline-Western King William-Western King and Queen-
Western Essex-
Including the cities of Corbin, Burruss Corner, Cedar Fork, Dawn,
Aylett, Beazley, Biscoe, Henley Fork, Indian Neck, Newtown, 
Owenton, Saint Stephens Church, and Tappahannock
335 AM EST Sat Feb 6 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Caroline, Western King William, Western King and Queen 
  and Western Essex Counties.

* WHEN...From 10 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ060-066>068-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0000Z-210207T1700Z/
/O.NEW.KAKQ.WW.Y.0006.210207T0000Z-210207T1500Z/
Prince Edward-Lunenburg-Nottoway-Amelia-
Including the cities of Farmville, Fort Mitchell, Kells Corner, 
Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, 
Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, 
and Jetersville
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...Snow epxected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Prince Edward, Lunenburg, Nottoway and Amelia Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

MDZ021-VAZ075>078-085-522-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
/O.NEW.KAKQ.WW.Y.0006.210207T0500Z-210207T1800Z/
Dorchester-Westmoreland-Richmond-Northumberland-Lancaster-
Middlesex-Eastern Essex-
Including the cities of Cambridge, Sandy Point, Westmoreland, 
Colonial Beach, Leedstown, Oak Grove, Potomac Beach, 
Potomac Mills, Naylors Beach, Downing, Emmerton, Ethel, Farnham, 
Haynesville, Kennard, Lewisetta, Alfonso, Beanes Corner, 
Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Grafton, 
Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, 
and Dunnsville
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM EST SUNDAY...

* WHAT...Snow epxected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of southeast Maryland and east central and 
  eastern Virginia.

* WHEN...From midnight tonight to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ083-518-520-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0500Z-210207T1800Z/
/O.NEW.KAKQ.WW.Y.0006.210207T0300Z-210207T1800Z/
New Kent-Eastern King William-Eastern King and Queen-
Including the cities of Bottoms Bridge, Browns Corner, 
Mountcastle, New Kent Airport, Orapax Farms, Quinton, 
Talleysville, King William, West Point, 
and King And Queen Court House
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST SUNDAY...

* WHAT...Snow epxected. Total snow accumulations of 1 to 3 inches.

* WHERE...New Kent, Eastern King William and Eastern King and 
  Queen Counties.

* WHEN...From 10 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ512>516-061645-
/O.UPG.KAKQ.WS.A.0002.210207T0000Z-210207T1700Z/
/O.NEW.KAKQ.WW.Y.0006.210207T0300Z-210207T1800Z/
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Including the cities of Mechanicsville, Bon Air, Midlothian, 
Chesterfield, Chester, Colonial Heights, Richmond, and Sandston
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Eastern Hanover, Western Chesterfield, Eastern 
  Chesterfield (Including Col. Heights), Western Henrico 
  (Including the City of Richmond) and Eastern Henrico Counties.

* WHEN...From 10 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ065-079-080-061645-
/O.NEW.KAKQ.WW.Y.0006.210207T0000Z-210207T1500Z/
Mecklenburg-Brunswick-Dinwiddie-
Including the cities of South Hill, Lawrenceville, and Reams
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 2 
  inches.

* WHERE...Mecklenburg, Brunswick and Dinwiddie Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

VAZ081-082-061645-
/O.NEW.KAKQ.WW.Y.0006.210207T0300Z-210207T1800Z/
Prince George-Charles City-
Including the cities of Petersburg, Hopewell, Barnetts, Wayside, 
and Roxbury
335 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 2
  inches.

* WHERE...Prince George and Charles City Counties.

* WHEN...From 10 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Virginia or Maryland, please
call 5 1 1. For the latest road information in North Carolina, go
to http://DriveNC.gov.

&&

$$

http://www.weather.gov/akq

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 12:15 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 5, 12:15 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1215 PM EST Fri Feb 5 2021

.SYNOPSIS...
Rain showers move across the region today ahead of a cold front
that will pass through the area this evening. Low pressure will
track along the coast Saturday night bringing rain and snow.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1100 AM EST Friday...

Cold front is still west of the area late this morning. It is
expected to cross the area from west to east this afternoon and
clear the SE portions of the forecast area around 00Z this
evening. The remaining rainfall will be over portions of the SE
through this afternoon and clearing out when the frontal
boundary crosses. An additional 0.1-0.25" of rain is expected
over the SE. From Richmond and points north and west where
precip has ended, skies have cleared out and expect plenty of
sunshine. With the SW flow ahead of the front, expecting high
temps this afternoon in the low to mid 50s. Overnight expecting
mainly clear skies inland, and some residual cloud cover along
and near the coast. Low temps Saturday morning in the upper 20s
to lower 30s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 430 AM EST Friday...

Weather on Saturday will be mostly sunny and mild with a weak
area of high pressure over the Mid-Atlantic. High temperatures
are expected to be above average, in the mid 50s. A shortwave
trough will be tracking from Colorado to the Eastern US
Saturday, as a sfc low pressure begins to form over the
northeastern Gulf of Mexico and track across northern Florida
on Saturday.

The sfc low pressure is expected to deepen as it track along
the Carolina coast Saturday evening as the trough moves over
the Mid- Atlantic. This scenario will bring precip into the
area Saturday night and Sunday morning as the low track near us.
As mentioned before, temperatures on Saturday will be in the
mid 50s. As we move into Saturday night, temperatures will drop
into the 40s and upper 30s. As the precip moves in, it will most
likely be light rain with temperatures well above freezing. As
the center of the low approaches Cape Hatteras, strong
frontogenesis will likely lead to a heavy precipitation band
across southern/central VA Saturday night, and northeastern
VA/eastern MD Sunday morning. With cold air aloft, precip will
likely change over the heavy snow overnight. There is very low
confidence on where this band of heavy snow will set up, but
most likely will be across central/northeastern VA, and portions
of the MD Eastern Shore. Temperatures will still be above
freezing (33-34F), but if the precip is intense enough
accumulation is likely. Thinking is that temperatures will
remain above freeze to right at freezing for the duration of
this event. Timing would be after midnight Saturday night into
Sunday morning for the threat of heavy snow. Precip will have to
be heavy to change over to snow, otherwise it will be a light
rain. Therefore, snow amounts are highly uncertain at this time,
especially given that the surface will be warm.

For Hampton Roads, precip will be all rain, for the exception of
a quick burst of snow Saturday. Mostly likely across the
Peninsula and west of Norfolk. Rain could be heavy with rain
totals of 1.00-1.25 inches. In addition, gusty winds around 30
mph are expected for coastal areas of VA, MD, and northeast NC.

Rain/snow will exit the region Sunday morning as the sfc low
tracks farther out to sea. High temperatures will be below
average but above freezing. So any snow that accumulates will
begin to melt during the day. Highs are expected to be in the
low to mid 40s under mostly cloudy conditions.

A colder airmass will move in Sunday night as an Arctic high
pressure becomes the main feature across the entire northern
part of the country. Low temperatures Sunday will range from
the low 20s north to low 30s across SE VA and NE NC.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 355 AM EST Friday...

Cool high pressure briefly returns during the day on Monday.
Another cold front approaches the region on Tuesday, and crosses
the region Tuesday evening into Tuesday night. At the moment,
models remain fairly limited with moisture with this system, and
it is rather progressive, thus don't have much higher than
30-40% chc PoPs at this time, although pcpn could begin as a
rain/snow mix across the NW. Slight rain/snow chances linger
through Wednesday and into Thursday due to an upper level jet in
the region. Cooler temperatures linger Monday with highs ranging
from the low/mid 40s N, to around 50F S. A warming trend is
expected to accompany the frontal passage Tuesday with highs in
the low to mid 50s. Chillier weather is expected Wednesday and
beyond, with highs trending downward into the 40s to Low 50s
Thursday, then mid/upper 30s N, to low/mid 40s S by Thursday.
PoPs increase to 30-40% late in the period as low pressure
passes off the Outer Banks. There is a potential for snow, or a
rain/snow mix.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
As of 1245 AM EST Friday...

Cold front will cross the area from west to east this afternoon
into early evening. Ahead of the front, rain showers will
continue over the SE mainly impacting ECG/ORF. MVFR ceilings at
all locations early this afternoon with conditions improving
with the frontal passage. A brief period of IFR ceilings is
possible this afternoon at ORF/ECG. All locations will return to
VFR by tonight and will remain VFR through the remainder of the
period. Winds will be W/SW 10-15 kts with gusts around 20 kts
through early this evening and then 5-10 kts overnight through
the remainder of the period.

OUTLOOK...High pressure returns Saturday. Low pressure tracks
near the coast Saturday night into Sunday. This will bring a mix
of rain and snow to the region, with occasional flight
restrictions.

&&

.MARINE...
As of 355 PM EST Friday...

A weak frontal boundary will cross the area today, mainly
producing a wind shift from SW to W, and then WNW by tonight. There
is still a potential for seas to reach 4-5ft out near 20nm N of
Chincoteague today, so the SCA will remain if effect for the nrn
marine zones. Minimal CAA is expected behind the front so sub-SCA
conditions are expected tonight into early Saturday morning. Weak
high pressure prevails Saturday, and then moves offshore Saturday
night ahead of an area of low pressure approaching from the SW. This
low passes off the Outer Banks late Saturday night into Sunday
morning bringing potential SCA conditions. High pressure builds into
the region Sunday night into Monday. Another cold front crosses the
region by Tuesday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ650-
     652.

&&

SYNOPSIS...CP/ERI
NEAR TERM...CMF
SHORT TERM...CP/RMM
LONG TERM...AJB/AJZ
AVIATION...CMF
MARINE...AJZ
Hazardous weather outlook, Feb 5, 6:40 AM EST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
640 AM EST Fri Feb 5 2021

MDZ025-NCZ012>017-030>032-102-VAZ095>100-524-525-061145-
Maryland Beaches-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Newport News-Hampton/Poquoson-
640 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ048-060>062-064>069-075>090-092-093-509>523-061145-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
640 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winter weather is possible Saturday night into Sunday with
accumulating snow and potentially hazardous driving conditions
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Watches in Virginia, 2021Winter Storm Watches in Maryland, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.